The Diabetes Forum Support Community For Diabetics Online banner

1 - 4 of 4 Posts

·
Registered
Joined
·
11 Posts
Discussion Starter #1
On Friday I woke up with a reading of 128. Took my Lantus as usual, 25U, on top of my usual 15U the night before. Took shower, got Dunkin Donuts and brought it home. On way home I became aweare of being low. Very low,....took a reading,....22! Inside of 40 minutes I went from 128 to 22, and only took Lantus in between. And now for the last few days I have been running higher than normal, but with the feeling of being low. So I am taking my readings all the time. But all the usual low stuff,...cold hands, pressure on chest, eyes feeling not right, anxiousness all present, but readings in the upper 100's-mid 200's. Any one ever have this? Did my Lantus go bad? Could that be doing this?
 

·
Registered
Joined
·
2,771 Posts
On Friday I woke up with a reading of 128. Took my Lantus as usual, 25U, on top of my usual 15U the night before. Took shower, got Dunkin Donuts and brought it home. On way home I became aweare of being low. Very low,....took a reading,....22! Inside of 40 minutes I went from 128 to 22, and only took Lantus in between. And now for the last few days I have been running higher than normal, but with the feeling of being low. So I am taking my readings all the time. But all the usual low stuff,...cold hands, pressure on chest, eyes feeling not right, anxiousness all present, but readings in the upper 100's-mid 200's. Any one ever have this? Did my Lantus go bad? Could that be doing this?
Very interesting! I don't think that Lantus could cause that type of drop in your blood glucose, although with any insulin, going low is always possible. I would have re-checked that reading of 22, that is so low. As far as the Lantus going bad, there is always that possibility. I have suspected a low before and tested and I was fine. If you have another cartridge or vial of Lantus, try it out before you let a couple days of unusual readings get you worried.
 

·
Registered
Joined
·
297 Posts
Normally lantus will last for 28 days after opening. If it is older than that, then it could be suspect.

The other culprit could be your test strips. Check the expiration date.
If they are still good then use the test solution and check them that way.
 

·
Registered
Joined
·
40 Posts
Make sure the tester is calibrated properly (you didn't mention which one you are using). For example I use a freestyle mini. If the code entered is wrong, then the readings can be off by anywhere from 0.5 mmol/ to a good 10mmol/l.

You can have another ilness that makes you feel that way. Also the fast drop may have been caused if you used a bolus when the high was caused by you forgetin an earlyer bolus.

An example of the later would be this: If you for example forgot the bolus for breakfast which would be 8 units and after two hours or so noticed a high, injecting the same 8 units would be wrong since you would quickly go to a low as the high is not supported by any other long lasting carbs. So if you had some carbs that weren't compensated but ingested a long time ago (or are active for a short period by nature) insulin will have a bigger effect on the BG level.

Check your base. Sometimes when I was on lantus lowering the base would actually lower my BG levels through the day. Lantus has to be balanced carefully.
 
1 - 4 of 4 Posts
Top